MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER
Catalog Number MPIS-402-10.0-SC-NT-U-SST
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Pma/510(k) number = k133114.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during a left lower extremity angiogram with arteriovenous fistula (avf) embolization, the micropuncture transitionless stiffened cannula access set separated from the hub; therefore, was not used.The procedure was successfully completed using another micropuncture transitionless stiffened cannula access set.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the dimensional verification, complaint history, device history record, drawing, quality control, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that the outer catheter detached from the hub at the proximal end of the device.Significant stretching of the separated outer catheter was noted.A kink was also noted a distance of 6.9 cm form the distal tip of the outer catheter.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.

Brand Name
MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7399352
Report Number1820334-2018-00910
Device Sequence Number18977998
Product Code DYB
UDI-Device Identifier00827002355507
UDI-Public(01)00827002355507(17)210130(10)8548517
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMPIS-402-10.0-SC-NT-U-SST
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/23/2018
Supplement Date Received by Manufacturer04/19/2018
Initial Report FDA Received Date04/05/2018
Supplement Report FDA Received Date05/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR
Patient Weight68